Semiparametric additive marginal regression models for multiple type recurrent events

Xiaolin Chen, Qihua Wang, Jianwen Cai, Viswanathan Shankar

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

Recurrent event data are often encountered in biomedical research, for example, recurrent infections or recurrent hospitalizations for patients after renal transplant. In many studies, there are more than one type of events of interest. Cai and Schaube (Lifetime Data Anal 10:121-138, 2004) advocated a proportional marginal rate model for multiple type recurrent event data. In this paper, we propose a general additive marginal rate regression model. Estimating equations approach is used to obtain the estimators of regression coefficients and baseline rate function. We prove the consistency and asymptotic normality of the proposed estimators. The finite sample properties of our estimators are demonstrated by simulations. The proposed methods are applied to the India renal transplant study to examine risk factors for bacterial, fungal and viral infections.

Original languageEnglish (US)
Pages (from-to)504-527
Number of pages24
JournalLifetime Data Analysis
Volume18
Issue number4
DOIs
StatePublished - Aug 17 2012

    Fingerprint

Keywords

  • Additive model
  • Empirical process
  • Multiple type recurrent events
  • Recurrent events

ASJC Scopus subject areas

  • Applied Mathematics

Cite this